Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 24, 2021Cannon County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 24, 2021, 4:13 PM CDT for Cannon County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Apr 24, 2021, 5:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Cannon County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:15 PM CDTHAIL 0.75Murfreesboro, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS84 KOHX 242113
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
413 PM CDT Sat Apr 24 2021
 
TNZ028-062-063-078-242200-
Cannon TN-Rutherford TN-Wilson TN-Warren TN-
413 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHWESTERN WARREN...SOUTHEASTERN WILSON AND CANNON COUNTIES UNTIL
500 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Woodbury, Auburntown, Centertown, Christiana,
Bradyville, Milton and Readyville.

This includes Interstate 24 between mile markers 79 and 93.
 
LAT...LON 3604 8605 3603 8604 3601 8604 3600 8603
      3596 8602 3589 8593 3575 8583 3569 8618
      3570 8619 3571 8622 3569 8625 3567 8625
      3566 8631 3566 8634 3565 8636 3581 8647
      3606 8605
TIME...MOT...LOC 2112Z 239DEG 44KT 3578 8633 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:36 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 24, 2:36 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
236 PM CDT Sat Apr 24 2021

.DISCUSSION...

Showers are beginning to develop along the surface low which is
centered over the western part of the CWA. Current RAP analysis
shows 500-1000 J/kg of MLCAPE over the southwestern third of the
CWA with mid level lapse rates between 7-7.5 degrees Celsius. HRRR
has continued to show some storms developing in the next hour or
two. Right now, no thunder has been noted with echo tops only
around 22 kft. Thinking has not changed much in regards to severe
potential. One or two storms could be strong with gusty winds and
small hail. The activity will move to the west by 03z leaving
Middle Tennessee dry for the next several days.

We will start a warming trend tomorrow and temperatures for most
of the area will be in the 80s by Monday. Strong upper ridging
will develop on Monday with surface high pressure off the east
coast of the Carolinas. I bumped highs up a degree or two from NBM
Tuesday and Wednesday which could allow some locations to creep
into the mid 80s both days. Euro and GFS are not on the same page
with the system that approaches late Wednesday. GFS has a more
progressive solution while the Euro hangs the southern trough
behind the northern stream. Both solutions keep the bulk of the
rain out of the area until Thursday, but the GFS solution would
produce more rain than the Euro solution. In fact, the trough
would not clear our area until late next weekend according to the
Euro solution while the GFS solution has a nice weekend in store
for us. Given the discrepancy, forecast confidence is low from
Thursday onward.

&&

.AVIATION...
18Z TAF DISCUSSION.

A mix of VFR/MVFR/IFR cigs will affect airports this afternoon as
additional -SHRA and VCTS move across the area. All rain should
end by 25/00Z with MVFR cigs at BNA/MQY overnight and IFR/LIFR
cigs with MVFR vis at CKV/CSV. East to southeast winds this
afternoon will switch to northwest later this afternoon into the
evening as an area of low pressure shifts eastward through the
region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      47  69  46  81  58 /  20   0   0   0   0
Clarksville    46  68  47  80  58 /  10   0   0   0   0
Crossville     45  64  43  75  54 /  50   0   0   0   0
Columbia       47  69  45  81  57 /  20   0   0   0   0
Lawrenceburg   48  69  46  80  56 /  30   0   0   0   0
Waverly        47  71  49  82  59 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Shamburger
Hazardous weather outlook, Apr 24, 4:57 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
457 AM CDT Sat Apr 24 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-251000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
457 AM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

While the probability is low, a strong thunderstorm or two is
possible this afternoon for areas south of I-40, especially closer to
the Alabama state line. Wind gusts of 40 to 50 mph and small hail
are the main concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Apr 24, 3:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT Sat Apr 24 2021

TNZ061-062-075-242130-
Rutherford TN-Bedford TN-Marshall TN-
344 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...SOUTHERN
RUTHERFORD AND BEDFORD COUNTIES UNTIL 430 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Shelbyville, Lewisburg, Chapel Hill, Wartrace, Bell
Buckle, Christiana, Fosterville, Rover, Belfast, Deason, Rockvale,
Farmington and Unionville.

This includes Interstate 24 between mile markers 82 and 96.

LAT...LON 3568 8675 3588 8618 3570 8621 3569 8625
      3557 8624 3541 8627 3534 8678
TIME...MOT...LOC 2044Z 240DEG 48KT 3544 8670

07
Special weather statement, Apr 24, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
413 PM CDT Sat Apr 24 2021

TNZ028-062-063-078-242200-
Cannon TN-Rutherford TN-Wilson TN-Warren TN-
413 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHWESTERN WARREN...SOUTHEASTERN WILSON AND CANNON COUNTIES UNTIL
500 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Woodbury, Auburntown, Centertown, Christiana,
Bradyville, Milton and Readyville.

This includes Interstate 24 between mile markers 79 and 93.

LAT...LON 3604 8605 3603 8604 3601 8604 3600 8603
      3596 8602 3589 8593 3575 8583 3569 8618
      3570 8619 3571 8622 3569 8625 3567 8625
      3566 8631 3566 8634 3565 8636 3581 8647
      3606 8605
TIME...MOT...LOC 2112Z 239DEG 44KT 3578 8633

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:44 PM CDTSpecial Weather StatementOHXBedford, Marshall46 min
Apr 24, 4:17 PM CDTSpecial Weather StatementOHXWilliamson28 min
Apr 24, 4:28 PM CDTSpecial Weather StatementOHXBedford, Coffee32 min
Apr 24, 4:47 PM CDTSpecial Weather StatementOHXGiles28 min
Apr 24, 5:05 PM CDTSpecial Weather StatementOHXCoffee, Grundy, Warren40 min
Apr 24, 5:22 PM CDTTornado WarningOHXCoffee, Grundy, Warren23 min
Apr 24, 5:45 PM CDTSpecial Weather StatementOHXGrundy, Van Buren30 min
Apr 24, 6:02 PM CDTTornado WarningOHXGrundy28 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.